MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q TUNNELERS & SHEATHS, DISPOSABLE, 8 IN. / 17 GA; INTRODUCERS

AVANOS MEDICAL INC. ON-Q TUNNELERS & SHEATHS, DISPOSABLE, 8 IN. / 17 GA; INTRODUCERS
Model Number T17X8
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation; however, a photograph of the device was provided a review of the device history record is not possible as no lot number was provided.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported while the physician was placing a catheter via a tunneler/introducer for an intercostal nerve block.After tunneling the catheter, the physician snapped the top of the t-peel sheath and began to remove it.The t-peel broke leaving the majority of the broken device inside of the patient.The surgeon took the patient back to the operating room or and removed the remaining sheath.There was no reported injury.
 
Additional Manufacturer Narrative
The sample was received in two pieces and reviewed for evaluation.During inspection the t-peel sheath showed the lines on both sides were torn and separated.A root cause related with the manufacturing process was not found; therefore, the root cause wa deemed to be unknown.All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(4), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q TUNNELERS & SHEATHS, DISPOSABLE, 8 IN. / 17 GA
Common Device Name
INTRODUCERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12163306
Report Number2026095-2021-00073
Device Sequence Number4052830
Product Code BSO
UDI-Device Identifier00193494137397
UDI-Public00193494137397
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT17X8
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1